Georgia, 2007

Flash Flood and Lightning Strikes in Georgia, July 30, 2007

July 30, 2007 · NWS CHS · 3 events in 1 county or zone

A weak frontal boundary in combination with sea breeze and numerous low level boundaries in a highly unstable environment resulted in numerous showers and thunderstorms across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$8,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A weak frontal boundary in combination with sea breeze and numerous low level boundaries in a highly unstable environment resulted in numerous showers and thunderstorms across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 30, 2:43 PM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 30, 2:43 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT MON JUL 30 2007

.SYNOPSIS...
A COOL FRONT WILL CROSS THE REGION TONIGHT...AND WILL STALL SOUTH
AND EAST OF THE AREA TUESDAY. A SURFACE LOW IS EXPECTED TO
DEVELOP ALONG THE FRONT WEDNESDAY...POSSIBLY LIFTING FRONT BACK
INTO THE AREA. SATURDAY...ANOTHER LOW PRESSURE WILL FORM ALONG THE
FRONT AND WILL PASS OVER OR CLOSE TO THE FORECAST AREA. ATLANTIC
HIGH PRESSURE MAY BUILD BACK OVER THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A STRONG SHORTWAVE ROTATING THROUGH THE PARENT EAST COAST TROUGH...
NOTED ON WATER VAPOR IMAGERY CROSSING THE CENTRAL APPALACHIANS
MONDAY AFTERNOON...WILL SWING SE ACROSS THE REGION THIS
EVENING...PUSHING A COOL FRONT THROUGH THE REGION TONIGHT.
THUNDERSTORMS WERE BLOSSOMING WITHIN THE UNSTABLE/BOUNDARY RICH
ENVIRONMENT AHEAD OF THE APPROACHING SHORTWAVE...AND ASCENT AHEAD
OF THESE FEATURES WILL CONTINUE TO SUPPORT NUMEROUS TO WIDESPREAD
SHOWERS/THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. INTO EARLY
EVENING... CANNOT RULE OUT ISOLATED DAMAGING MICROBURSTS AND LARGE
HAIL ACROSS NORTHERN COUNTIES...SBCAPES HAD PUSHED INTO THE
2000-2500 J/KG RANGE. HOWEVER...A GREATER THREAT FOR DAMAGING
WINDS AND LARGE HAIL WILL EXIST INTO EARLY EVENING ACROSS THE
S/W COUNTIES OF THE FORECAST AREA...WHERE INSOLATION HAD PUSHED
SBCAPES INTO THE 3500-4000 J/KG RANGE. MEANWHILE...PWATS 2.1-2.2
INCHES WILL SUPPORT TORRENTIAL RAIN WITHIN THUNDERSTORMS...AND
EVEN BRIEF ECHO TRAINING ASSOCIATED WITH MULTICELL THUNDERSTORM
CLUSTERS MAY PRODUCE LOCALIZED FLOODING.

STABILIZATION SHOULD END THE SEVERE THREAT THIS EVENING...BUT
EXTENDED LIKELY POPS AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
UNTIL MIDNIGHT...AS THE SHORTWAVE WILL STILL BE PUSHING THROUGH
THE REGION AND SHOULD SUPPORT NUMEROUS SHOWERS/THUNDERSTORMS.
THEN...IN THE WAKE OF THE SHORTWAVE/AS THE SURFACE FRONT PRESSES
SOUTH OVERNIGHT...THE COVERAGE/INTENSITY OF CONVECTION SHOULD
DIMINISH SIGNIFICANTLY. TIMING OF FROPA AND LOWER POPS REMAINS
UNCERTAIN...AND SUBSEQUENT SHIFTS MAY NEED TO ADJUST TIMING/POPS.
MEANWHILE...CLOUD COVER SHOULD PREVENT FOG FROM BECOMING A
SIGNIFICANT ISSUE OVERNIGHT...BUT...IF CLOUDS BREAK UP...LOCALLY
DENSE FOG COULD DEVELOP.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE SURFACE BOUNDARY IS STILL EXPECTED TO PUSH SOUTH OF THE
FORECAST AREA TUESDAY MORNING. EXPECT MAINLY DIURNAL SHOWERS AND
THUNDERSTORMS NORTH OF THE BOUNDARY...MAINLY DRIVEN BY RESIDUAL
INSTABILITY AND RESULTANT SEA BREEZE CONVERGENCE...WITH POPS TAPED
FROM SLIGHT CHANCE N TO CHANCE S. DUE TO THE PROXIMITY OF THE
SURFACE BOUNDARY...CONTINUED ONGOING SLIGHT CHANCE/CHANCE POPS FOR
SOUTHERN COASTAL ZONES. HOWEVER...IF THE FRONT PUSHES FARTHER
SOUTH...LATER SHIFTS MAY OPT TO TRIM THESE POPS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS SEEM TO BE CONSISTENT IN THE PREVIOUS COUPLE OF RUNS WITH THE
FRONTAL BOUNDARY STALLING ACROSS THE AREA THROUGH THE WEEKEND. THE
ONLY DIFFERENCE IS THE TIMING OF THE FRONT IS A LITTLE SLOWER. THE
GFS SHOWS NOW SHOWS THE FRONTAL BOUNDARY STALLING ACROSS THE AREA
THROUGH THE WEEKEND. IT ALSO DEPICTS A WEAK SECONDARY LOW DEVELOPING
ALONG THE FRONT TO THE NORTHWEST OF THE CWA ON SATURDAY AND PUSHES
IT NORTHEAST OVER THE ATLANTIC. ABOVE NORMAL PRECIP CHANCES ARE
STILL EXPECTED ACROSS THE CWA. THIS COMBINED WITH CLOUD COVER WILL
KEEP TEMPERATURES JUST BELOW NORMAL THROUGH THURSDAY..THEN RETURN TO
NEAR NORMAL THROUGH THE WEEKEND.

CONVECTION WILL OCCUR AHEAD OF THE FRONT AND ALONG THE SEA BREEZE
BUT EXPECT COVERAGE TO BE SCATTERED OVER THE CWA. GFS DEPICTS A LOW
FORMING OVER THE NORTHEASTERN GULF OF MEXICO AND SLOWLY PUSHES OVER
THE CWA. THIS COULD ENHANCE CONVECTION IF THE LOW DEEPENS MORE THAN
ANTICIPATED.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THUNDERSTORMS WILL PRODUCE PERIODS OF IFR CONDITIONS AND GUSTY
WINDS AT BOTH TERMINALS THIS AFTERNOON INTO THIS EVENING. WILL AMEND
FORECASTS AS NEAR TERM CONVECTIVE TRENDS BECOME EVIDENT. ALSO...
MVFR OR LOWER CEILINGS AND/OR VISIBILITIES MAY DEVELOP AT BOTH
SITES OVERNIGHT INTO TUESDAY MORNING...WITH THE POTENTIAL
FOR AT LEAST LOWER CEILINGS

EXTENDED AVIATION OUTLOOK...EXPECT MVFR CONDITIONS IN THE
AFTERNOON/EVENING WITH THE SHOWERS/THUNDERSTORMS THAT ARE EXPECTED
TO DEVELOP OUT AHEAD OF THE FRONTAL BOUNDARY. FOG COULD BE AN ISSUE
DURING THE LATE NIGHT/EARLY MORNING HOURS THROUGHOUT THE WEEK WITH
THE LOW LEVEL MOISTURE PRESENT. OTHERWISE VFR CONDITIONS ARE
EXPECTED THROUGH MONDAY.

&&

.MARINE...
THUNDERSTORMS AHEAD OF AN APPROACHING SHORTWAVE/COLD FRONT
MAY PRODUCE STRONG WIND GUSTS AND EVEN ISOLATED WATERSPOUTS INTO
THIS EVENING. OTHERWISE...A BROAD SURFACE TROUGH SUPPORTED A LIGHT WIND
REGIME ACROSS THE COASTAL WATERS MONDAY AFTERNOON...AND EVEN THE
SEA BREEZE CIRCULATION REMAINED RELATIVELY WEAK. A WEAK COOL FRONT
WILL PRESS SOUTH THROUGH THE WATERS TONIGHT...USHERING N/NW WINDS
INTO THE WATERS. IN THE WAKE OF THE FRONT...WHICH WILL STALL SOUTH
OF THE WATERS TUESDAY...WINDS WILL BECOME E/NE TUESDAY INTO
TUESDAY NIGHT. WILL NEED TO ASSESS POTENTIAL FOR A TIGHTENING
GRADIENT AND ASSOCIATED SCSEC WINDS...ESPECIALLY TUESDAY
NIGHT...BUT THIS FORECAST HOLDS WINDS/SEAS BELOW HEADLINE CRITERIA
THROUGH TUESDAY NIGHT.

ONSHORE FLOW WILL SET UP THROUGH THURSDAY WITH A LOW PRESSURE SYSTEM
LOCATED SOUTH OF THE AREA. A TIGHTENING PRESSURE GRADIENT IN BETWEEN
SFC HIGH PRESSURE FROM THE NORTH AND THE LOW TO THE SOUTH WILL
INCREASE WINDS TO AROUND 15 KNOTS ACROSS THE COASTAL WATERS. THE SEA
BREEZE ALONG WITH NOCTURNAL SURGES MAY RESULT IN SCSEC CONDITIONS IN
THE CHARLESTON HARBOR AND THE OFFSHORE GA WATERS. HOWEVER...WILL
MAINTAIN WINDS AND SEAS BELOW SCEC OR ADVISORY THROUGH THE REMAINDER OF
THE WEEK. SEAS WILL GENERALLY REMAIN 2 TO 4 FEET WITH HIGHER SEAS
IN/NEAR THUNDERSTORMS.

&&

.TIDES/COASTAL FLOODING...
WILL MONITOR ASTRONOMICAL HIGH TIDES...ESPECIALLY THIS EVENING AND
AGAIN TUESDAY EVENING. IF HEAVY RAINS COINCIDE WITH THE TIMING OF
THE EVENING HIGH TIDES...LOCAL FLOODING MAY OCCUR IN COASTAL
COUNTIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SPR/REV
Hazardous weather outlook, Jul 30, 10:28 AM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1128 AM EDT MON JUL 30 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-311000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1128 AM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG AND SEVERE THUNDERSTORMS...NUMEROUS THUNDERSTORMS WILL
AFFECT THE AREA THIS AFTERNOON AND EVENING. SOME OF THESE STORMS
WILL BECOME STRONG...WITH GUSTY WINDS AND FREQUENT LIGHTNING
STRIKES. ALSO...ISOLATED STORMS MAY BRIEFLY BECOME SEVERE...WITH
DAMAGING WIND GUSTS TO 60 MPH AND HAIL THE SIZE OF PENNIES OR
LARGER. IN ADDITION...SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY
RAIN...POSSIBLY RESULTING IN LOCALIZED FLOODING.

THE MOST LIKELY TIME FOR ANY SEVERE WEATHER IS BETWEEN 2 PM AND
10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE LESS COVERAGE OF THUNDERSTORMS TUESDAY...BUT A FEW
OF THE STORMS STILL COULD BECOME STRONG OR SEVERE...ESPECIALLY
ACROSS SOUTHEAST GEORGIA. GUSTY WINDS...LIGHTNING STRIKES...SMALL
HAIL AND HEAVY RAINS ARE POSSIBLE IN THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
PLEASE RELAY ANY REPORTS OF WIND...HAIL OR RAIN TO YOUR NATIONAL
WEATHER SERVICE IN CHARLESTON AT...1-888-383-2024...AND LEAVE A
MESSAGE.

AMZ330-350-352-354-374-311000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1128 AM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY
INTO TONIGHT WILL PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES
AND VERY HEAVY RAINS REDUCING VISIBILITIES UNDER 1/2 MILE. IN
ADDITION...ANY THUNDERSTORM MAY BRIEFLY PRODUCE WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY MARINE REPORTS TO YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AT...1-888-383-2024...AND LEAVE A MESSAGE.

In the hours before

Special weather statement, Jul 30, 2:17 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT MON JUL 30 2007

SCZ045-302015-
BERKELEY-
317 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 415 PM
EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR BETHERA...OR
ABOUT 11 MILES EAST OF MONCKS CORNER...MOVING EAST AT 5 MPH.

AREAS IN AND AROUND JAMESTOWN WILL BE IMPACTED THROUGH 415 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 30, 4:09 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT MON JUL 30 2007

SCZ045-050-302200-
BERKELEY-CHARLESTON-
509 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 600 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR RED BANK
LANDING...OR ABOUT 6 MILES SOUTHEAST OF GOOSE CREEK...MOVING EAST AT
10 MPH.

AREAS IN AND AROUND CAINHOY...CHARLESTON AIRPORT...DANIEL ISLAND...
GOOSE CREEK...HANAHAN...MOUNT PLEASANT...NORTH CHARLESTON...SULLIVANS
ISLAND AND WANDO WILL BE IMPACTED THROUGH 600 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 30, 4:27 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT MON JUL 30 2007

SCZ044-302215-
DORCHESTER-
527 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 615 PM
EDT...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF REEVESVILLE TO PRINGLETOWN...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF ORANGEBURG TO 15
MILES NORTH OF SUMMERVILLE...MOVING SOUTHEAST AT 20 MPH.

AREAS IN AND AROUND DORCHESTER...HARLEYVILLE...JEDBURG...
REEVESVILLE...RIDGEVILLE AND SAINT GEORGE WILL BE IMPACTED THROUGH
615 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Jul 30, 4:41 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             GOOSE CREEK             32.98N 80.03W
07/30/2007  E0.25 INCH       BERKELEY           SC   TRAINED SPOTTER

&&

VB
Local storm report, Jul 30, 4:56 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLOOD            NORTH CHARLESTON        32.85N 79.97W
07/30/2007                   CHARLESTON         SC   PUBLIC

            WATER 2 FEET DEEP OVER MEDCOM ROAD.

&&

VB
Special weather statement, Jul 30, 5:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT MON JUL 30 2007

SCZ043-302300-
INLAND COLLETON-
611 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 700 PM
EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF LODGE TO CANADYS...OR ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF DENMARK TO 7 MILES SOUTH OF
SAINT GEORGE...MOVING SOUTHEAST AT 10 MPH.

AREAS IN AND AROUND ASHTON...CANADYS...COLLETON...COTTAGEVILLE...
ISLANDTON...LODGE...PADGETTS...ROUND O...RUFFIN...SMOAKS...WALTERBORO
AND WILLIAMS WILL BE IMPACTED THROUGH 700 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The radar

The Charleston,SC radar (KCLX), 75 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

2 lightning, 1 flash flood. Local standard time, as filed.

Lightning, Chatham

When
July 30, 5:30 PM EST
Where
Chatham County, Savannah Beach
Injuries
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
32.000, -80.850

One male was struck and injured by Lightning.

Lightning, Chatham

When
July 30, 7:30 PM EST
Where
Chatham County, 1.17 mi E of Central Jct
Injuries
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
32.080, -81.100

A child was reportedly struck and injured by lightning.

Flash Flood, Chatham

When
July 30, 8:50 PM EST
Where
Chatham County, Savannah
Cause
Heavy Rain
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
32.050, -81.080

Numerous road closures were reported in Downtown Savannah. High water was reported entering some apartments. Cars floating down the roadway at 65th and Abercorn Street.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47980, 47981, 51781.